Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 30, 2016, 2:24 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2016, 2:24 AM PDT (09:24 UTC)
- Expired
- May 31, 2016, 2:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
494 WHUS76 KMTR 300924 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 224 AM PDT MON MAY 30 2016 PZZ575-301030- /O.EXP.KMTR.SC.Y.0084.000000T0000Z-160530T0900Z/ WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM- 224 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ530-301730- /O.NEW.KMTR.SC.Y.0090.160530T0924Z-160531T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 224 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-301600- /O.EXT.KMTR.SC.Y.0084.000000T0000Z-160530T1600Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 224 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-301730- /O.CON.KMTR.SC.Y.0084.000000T0000Z-160530T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 224 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
739 WHUS76 KMTR 301548 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 848 AM PDT MON MAY 30 2016 PZZ571-301700- /O.EXP.KMTR.SC.Y.0084.000000T0000Z-160530T1600Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 848 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ PZZ570-302200- /O.CON.KMTR.SC.Y.0084.000000T0000Z-160530T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 848 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-310000- /O.CON.KMTR.SC.Y.0090.000000T0000Z-160531T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 848 AM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
980 WHUS76 KMTR 302158 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 258 PM PDT MON MAY 30 2016 DEFAULT OVERVIEW SECTION PZZ570-302300- /O.CON.KMTR.SC.Y.0084.000000T0000Z-160530T2200Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 258 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-310400- /O.CON.KMTR.SC.Y.0090.000000T0000Z-160531T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 258 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
811 WHUS76 KMTR 310358 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 858 PM PDT MON MAY 30 2016 PZZ530-310900- /O.EXT.KMTR.SC.Y.0090.000000T0000Z-160531T0900Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 858 PM PDT MON MAY 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT TUESDAY. GUSTY SOUTHWEST WINDS ARE BLOWING THROUGH THE GOLDEN GATE AND AROUND ANGEL ISLAND WHERE LOCAL GALE GUST TO 35 KT ARE BEING OBSERVED. GUSTY SOUTHWEST WINDS WILL CONTINUE THE REST OF THE EVENING AND THROUGH AT LEAST 2 AM. BOATERS SHOULD BE READY FOR RAPID INCREASE IN WINDS FROM THE GOLDEN GATE TO ANGEL ISLAND ALONG WITH POSSIBLE DENSE FOG NEAR THE GOLDEN GATE. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
402 WHUS76 KMTR 310924 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 224 AM PDT TUE MAY 31 2016 PZZ530-311730- /O.EXP.KMTR.SC.Y.0090.000000T0000Z-160531T0900Z/ /O.NEW.KMTR.SC.Y.0091.160531T1900Z-160601T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 224 AM PDT TUE MAY 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:26 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 29, 10:26 PM PDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1026 PM PDT SUN MAY 29 2016
.SYNOPSIS...A deep marine layer and light onshore flow will
maintain low clouds along the coast tonight...portions of the
inland valleys will also see low clouds overnight. A warming
trend will begin Memorial Day with warm temperatures expected through
the end of the week...the coast is anticipated to remain cool.
&&
.Discussion...As of 9:17 PM PDT Sunday...Low clouds are in place
along the coast with the Fort Ord profiler showing the depth of
the marine layer reaching 2000 feet. Halfmoon Bay Airport is
currently reporting cigs at 300 feet and Monterey Airport is
reporting cigs at 800 feet...suggesting a thick cloud layer.
Gentle onshore flow should push these clouds into the inland
valleys overnight.
The current satellite water vapour image is showing high pressure
building over the Eastern Pacific while a low pressure system
pushes into the desert south west. The 1200Z ECMWF and 0000Z GFS20
have initialized well with the current synoptic pattern and remain
in good agreement through at least next weekend. Over the next few
days both models build a ridge of high pressure over the Eastern
Pacific and California. This will result in a warming
trend...primarily for the inland areas and will also maintain dry
weather through at least Friday.
Both models are in pretty good agreement with an upper level low
approaching southern california towards the end of the work week.
If this low actually materializes it will begin to impact southern
and central California on Saturday. The 1800Z GFS20 is showing
some upper level moisture and elevated instability over the Big
Sur Coast on Saturday and Sunday. These ingredients could result
in elevated thunderstorms so we will need to keep a good eye on
this developing weather scenario. This is my first forecast shift
in a few days so I'm reluctant to add thunder to next weekends
forecast. However...if the models continue to show this scenariowe
may need to add them in.
&&
.AVIATION...as of 10:30 PM PDT Sunday...Coastal clouds are
starting to spread into SFO Bay so there is a better chance for
cigs in the SFO Bay Area tonight. Marine layer is around 2000 feet
so burnoff should be around 18z.
Vicinity of KSFO...MVFR after 08z.
SFO Bridge Approach...Same as KSFO.
Monterey Bay Terminals...IFR through 17-18z.
&&
.MARINE...as of 10:30 PM PDT Sunday...HIGH PRESSURE COVERS THE
EASTERN PACIFIC WITH A RIDGE EXTENDING INTO THE PACIFIC NORTHWEST.
THIS IS BRINGING GUSTY NORTHWEST WINDS OVER THE OUTER WATERS. THE
RIDGE WILL WEAKEN ON MONDAY ALLOWING FOR WINDS TO DECREASE. A
BUILDING SOUTHERLY SWELL IS ANTICIPATED TO ARRIVE EARLY NEXT WEEK.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm until 11 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 2 AM
&&
PUBLIC FORECAST: Larry
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.